It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Re: After accutane
Jul 17, 2005
[QUOTE=realsad]cassie, i have another question, sorry.....
were you taking birth control pills while on accutane? and afterwards did you stop or keep taking them? also if you were on them, what kind was it? and did it help or make the acne worse? the reason i am asking these questions is because i was prescribed BCPs to start taking at my last visit (this is why he made me wait another month to start accutane) BUT i am not taking them, i am not going to be in a situation where i would need to anyway. if i did start taking them it would be to help my acne clear, because like i said i think it is partly hormonal, the reason i am hesitant is because i know if you stop taking birth control after you been using it awhile, it can make you acne get bad, and i don't really want to have to take it for the rest of my life LOL. and i would hate to go on accutane and the BCPs then stop both and have the acne return in a bad way......thanks! i am so glad you guys are here, i learn so much and everyone is so kind and helpful :angel:[/QUOTE]

Hi Realsad :wave:
Yes, I was Ortho Tri Cyclen Lo while on Accutane. I have been on birth control since I was 15 or 16 (I don't quite remember) and have been on them continuously, I have never taken a break from them in fear that it will make me break out!

This is just my opinion, but if you are not planning on being on birth control continuously for a while, and if you don't need them for actual contraceptive purposes while on Accutane, I wouldn't bother taking them. Going on birth control for a few months then suddenly going off them could cause your hormones and skin to go a little haywire. But then again, everyone is different! While on Accutane, your skin is going to do what it's going to do regardless pretty much of any other factor... heck, I could have soaked my face in lard while on Accutane and it wouldn't have made a difference! LOL. Your skin will have a mind of it's own on Accutane, so birth control probably wouldn't affect your skin too much either way (for worse or better). I don't know if this is making sense, it sounds much better in my head! :rolleyes: Anyway, some people may disagree with me on this, but like I said, if you are planning on just going off them soon after Accutane, I wouldn't really bother, you'll probably be causing a lot of uneeded stress on your system. And I'm sure you already know the risks of getting pregnant while on Accutane so I won't even get into that (I know how they drill it in us girls' head so I won't repeat what I know you have prob. heard a million times by now! ;)

I hope this answers your questions...I just read what I wrote and it seems confusing but that's the best I can explain my answer hope it helps! If you have any other questions, feel free to ask! :):)





All times are GMT -7. The time now is 08:48 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!